MAUDE Adverse Event Report: ETHICON INC. VISTASEAL DUAL APPLICATOR; FIBRIN SEALANT PREPARATION DEVICE

ETHICON INC. VISTASEAL DUAL APPLICATOR; FIBRIN SEALANT PREPARATION DEVICE
Catalog Number VSTAS1
Medical Device Problem Code Material Integrity Problem (2978)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).D4: full udi currently unavailable since the exact lot of the suspected device cannot be determined.H6.Component code: g07002 - device not returned.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.1.Is the user a new user to vistaseal? if not, how many times have they used vistaseal prior to this event? 2.How many times have they applied the laparoscopic tip? 3.Was a sales representative present during the case when the issue was experienced? 4.Was any leakage or product solution observed at the luer locks connection? 5.Were there any unexpected outcomes or complications as a result of the event? 6.Are there pictures of the damaged device available? 15.What is the users experience w/ surgicel fibrillar, surgiflo hemostatic matrix and other hemostatic agents? additional information: d4 ¿ the actual device batch number associated with this event is not known.The following are the possible batch numbers: 3583735 and 3570339.This report is being submitted pursuant to the provisions of 21 cfr part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that a patient underwent an unknown procedure on an unknown date and a fibrin sealant preparation device was used.The applicator broke while trying to switch to lap applicator.Was unable to use fibrin sealant preparation device because of broken pieces.The procedure was delayed by five minutes.No adverse patient consequences were reported.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).H6.Component code: g07002 - device not returned.H6.Investigation findings: c22 ¿ photo evaluation.C22 photo investigation summary: this is an analysis for a photo submitted to ethicon for evaluation.During the visual analysis, the following was observed: the photo shows a vistaseal dual applicator outside its original packaging, and the user is holding a broken piece of the sample.Based on the photo review, the event describe is confirmed, however no conclusion or root cause could be determined.Hands on device analysis may provide the additional evidence necessary to confirm the root cause of the reported event.Because the device was not returned our evaluation is limited.We value the opportunity to fully analyze the device upon its return.As part of ethicon quality process all devices are manufactured, inspected, and released to approved specifications.We value your assistance in providing us an opportunity to evaluate the reported event as all information reported to our company is critical to our continuous improvement efforts.Additional complaint information monitoring for potential safety signals will be conducted through complaint trending as part of post market surveillance.This report is being submitted pursuant to the provisions of 21 cfr part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Corrected information: d 4.Primary udi number additional information: h 6.Type of investigation d4: full udi currently unavailable since the exact lot of the suspected device cannot be determined.A manufacturing record evaluation was performed for the possible finished device lots, and no non-conformances were identified.Additional information: d4, h4 ¿ the actual device batch number associated with this event is not known.The following are the possible batch numbers: batch 3570339 mfg date: 07/08/2024, exp date: 07/09/2029 batch 48681isp mfg date: 08/06/2024, exp date: 08/06/2029 this report is being submitted pursuant to the provisions of 21 cfr part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Additional information was requested, and the following was obtained: lnstituto grifols, s.A.(jg) upon the reception of the notified incident, it was requested additional information to determine whether the user was new to vistaseal and how many times they had used the laparoscopic tip, as well as if any leakage was observed on the luer locks.No additional information was received up to date, and the sample has not yet been returned.According to our standard procedures, it was initiated an investigation focused on the following: 1) details observed from the image received regarding the affected unit: in figure 1, it could be observed a vistaseal device attached to the dual applicator, outside its original packaging, and the user is holding a broken piece of the sample.Based on the photo review, the event described is confirmed, however no conclusion or root cause could be determined.2) an investigation focused on the review of the manufacturing process of the dual applicator tip: it was requested to eth icon to carry out an investigation of the batch of tips involved as ethicon is the supplier of vistaseal dual applicator.The investigation provided by ethicon was focused on reviewing the results of batch records for the batches of tips used.It is concluded that all the components parts utilized for the involved batches met the established specifications with no incidents related.Even though a definitive root cause cannot be determined, considering the information provided and that no incidents were detected during the manufacturing process of the tips, it can be concluded that the reported notification is not related to the quality of the components used.We would like to highlight the fact that the investigation of the complaint was limited since the sample was not returned for evaluation.This report is being submitted pursuant to the provisions of 21 cfr part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
VISTASEAL DUAL APPLICATOR
Common Device Name
FIBRIN SEALANT PREPARATION DEVICE
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
TESSY PLASTICS CO. LTD
509 ren qing road
pudong 20120 1
CH   201201
Manufacturer Contact
orla o'mahony
1000 route 202
raritan, NJ 08869
3035526892
MDR Report Key21884969
Report Number2210968-2025-04396
Device Sequence Number8387406
Product Code MZM
UDI-Device Identifier10705031462533
UDI-Public10705031462533
Combination Product (Y/N)Y
Initial Reporter StateAK
Initial Reporter CountryUS
PMA/510(K) Number
BK180287
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 06/12/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberVSTAS1
Device Lot Number3583735 AND 3570339
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/10/2025
Supplement Date Received by Manufacturer04/24/2025
05/21/2025
05/30/2025
Initial Report FDA Received Date04/22/2025
Supplement Report FDA Received Date04/30/2025
05/21/2025
06/12/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown